MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G30946
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = lab manager.Pma/510(k) number = k130293.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an interventional procedure of the right superficial femoral and popliteal arteries, an advance 18 lp low profile balloon catheter ruptured at six atmospheres.A cook 6 french, 45 centimeter ansel sheath and hydro st wire were used during the procedure.An unknown inflation device was used to inflate the balloon with a 50/50 ratio of heparinized saline to visipaque contrast.The device ruptured at six atmospheres upon the first inflation within the 85% occluded lesion.The patient reportedly had mildly calcified anatomy; however, angulation and tortuosity were not reported.The balloon was not inflated within a stent.Blood was not noted in the inflation device following rupture.The balloon was removed over the wire guide and another balloon of the same size was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an interventional procedure of the right superficial femoral and popliteal arteries, an advance 18 lp low profile balloon catheter ruptured at six atmospheres.A cook 6 french, 45 centimeter ansel sheath and hydro st wire were used during the procedure.An unknown inflation device was used to inflate the balloon with a 50/50 ratio of heparinized saline to visipaque contrast.The device ruptured at six atmospheres upon the first inflation within the 85% occluded lesion.The patient reportedly had mildly calcified anatomy; however, angulation and tortuosity were not reported.The balloon was not inflated within a stent.Blood was not noted in the inflation device following rupture.The balloon was removed over the wire guide and another balloon of the same size was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications was conducted during the investigation, as well as a visual inspection and functional test of representative devices.The complaint device was not returned to cook for investigation and images were not provided.Three units from the same raw material lot were within cook¿s control and were used as representative devices.Each balloon was inflated with water, using a cook inflation device, to the rated burst pressure of twelve atmospheres.The balloons did not rupture, leak, or otherwise malfunction.No damage was noted to the balloon surface or catheter for all three devices.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The complaint file, device history record, complaint history, validations, and manufacturing documents provide objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The product ifu warns: ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ based on the information provided and the results of the investigation, cook has concluded that a definitive conclusion cannot be determined.The risk analysis for this failure mode was reviewed and no action was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9780578
Report Number1820334-2020-00531
Device Sequence Number18972594
Product Code LIT
UDI-Device Identifier10827002309460
UDI-Public(01)10827002309460(17)221105(10)10128569
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2022
Device Model NumberG30946
Device Catalogue NumberPTA4-18-150-3-20
Device Lot Number10128569
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer06/01/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR